Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 25, 2017, 1:21 PM MDT for Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 1:21 PM MDT (19:21 UTC)
- Expired
- Jul 25, 2017, 4:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 134 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WGUS54 KEPZ 251921
FFWEPZ
NMC051-252215-
/O.NEW.KEPZ.FF.W.0024.170725T1921Z-170725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
121 PM MDT TUE JUL 25 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Northwestern Sierra County in north central New Mexico...
* Until 415 PM MDT
* At 119 PM MDT, your National Weather Service doppler estimated up
to one and one half inches of heavy rainfall in the last hour over
the Blue Hills and Jaralosa Mountain northwest of Monticello.
Flash flooding from this rain is expected to begin shortly in
Monticello Canyon on county road 33.
* Some locations that will experience flooding include...
Monticello...
and Placitas In Sierra County.
Additional rainfall amounts of one to two inches are possible in
this area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3344 10749 3340 10745 3340 10749 3341 10754
3344 10757
$$
TRIPOLI1 follow-up statement
285
WGUS74 KEPZ 252210
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
410 PM MDT TUE JUL 25 2017
NMC051-252219-
/O.EXP.KEPZ.FF.W.0024.000000T0000Z-170725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sierra NM-
410 PM MDT TUE JUL 25 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN SIERRA COUNTY WILL EXPIRE
AT 415 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3344 10749 3340 10745 3340 10749 3341 10754
3344 10757
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:19 AM MDT, 10 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 3:19 AM MDT, 10 hours 2 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 319 AM MDT Tue Jul 25 2017 .SYNOPSIS... Moist unstable air will flow into southern New Mexico and west Texas through early next week. Thus there will be chances for showers and thunderstorms each day with heavy rain falling over a few areas. Temperatures will remain seasonably warm. && .DISCUSSION... Low level monsoonal pattern will remain in place with broad heat/thermal low covering most of the western United States and high pressure to the east. This pattern will sustain a mostly southeast to southwest flow with transport of abundant moisture from the Gulf of Mexico and/or Gulf of California. Consequently surface dewpoints should remain mostly in the lower 50s to lower 60s each day across the lowlands most of the next seven days. Aloft an east to west oriented upper ridge axis will extend across the CWA today and Wednesday with axis shifting slowly north Thursday through Saturday. As ridge moves north inflow of drier continental air aloft will occur from the northeast. Precipitable water will therefore diminish somewhat from around 1.5 inches today and Wednesday to around 1 to 1.3 inches east to west by Friday. Combination of heating and low level moisture will support an unstable air mass with afternoon CAPE's around 1000 J/kg today through Thursday. Thus expect surface warming and upslope flow to initiate early afternoon storms with subsequent outflow boundaries causing activity to persist and increase into the evening. Inflow of warmer drier air aloft may cause some decrease in storm coverage eastern areas on Friday through Sunday but deeper moisture /greater instability will allow more extensive activity in the west. By next Monday deeper moisture should return to the east as well. Slow storm movement and abundant moisture indicate primary hazard threat will remain heavy rains and flash flooding. && .AVIATION...valid 25/12z-26/12z. Scattered areas of MVFR and isolated areas of IFR ceilings and visibility in showers and thunderstorms mainly from 20z to 06z. Otherwise mostly vfr conditions with SCT-BKN050-100 and surface wind speeds around 5 to 15 kt. && .FIRE WEATHER... Moist unstable air will flow into southern New Mexico and west Texas through early next week. Thus there will be chances for showers and thunderstorms each day with heavy rain falling over a few areas. Temperatures will remain seasonably warm and surface winds will be mostly from 5 to 15 mph except for stronger gusts near storms. Widespread wetting rains should keep fire danger mostly low. && .PRELIMINARY POINT TEMPS/POPS... El Paso 94 73 96 74 / 20 30 20 30 Sierra Blanca 91 69 92 70 / 20 20 20 20 Las Cruces 93 69 95 70 / 20 30 20 30 Alamogordo 92 70 94 70 / 20 30 20 30 Cloudcroft 70 52 72 55 / 70 30 50 40 Truth or Consequences 92 69 94 71 / 30 30 20 30 Silver City 87 63 89 65 / 50 30 30 40 Deming 91 69 95 70 / 30 30 20 30 Lordsburg 90 69 93 70 / 30 30 20 30 West El Paso Metro 93 72 95 74 / 20 30 20 30 Dell City 94 72 97 71 / 20 20 20 20 Fort Hancock 94 74 96 74 / 20 30 20 20 Loma Linda 89 69 90 69 / 20 30 20 30 Fabens 94 73 96 74 / 20 30 20 30 Santa Teresa 93 71 95 73 / 20 30 20 40 White Sands HQ 92 70 95 71 / 20 30 20 30 Jornada Range 92 69 95 69 / 20 30 20 30 Hatch 94 69 97 70 / 20 30 20 40 Columbus 92 70 95 71 / 20 30 20 40 Orogrande 92 72 94 72 / 20 30 20 30 Mayhill 81 57 82 58 / 70 30 50 40 Mescalero 81 58 82 59 / 70 30 50 40 Timberon 80 58 80 59 / 50 30 50 40 Winston 86 61 88 62 / 50 30 40 50 Hillsboro 91 66 93 67 / 40 30 30 50 Spaceport 92 68 95 69 / 20 30 20 30 Lake Roberts 85 58 88 59 / 50 30 40 50 Hurley 88 64 91 65 / 40 30 30 30 Cliff 90 61 92 66 / 40 30 30 40 Mule Creek 89 61 91 66 / 40 30 30 30 Faywood 89 64 91 65 / 40 30 40 40 Animas 90 69 93 70 / 40 30 20 30 Hachita 90 67 93 69 / 30 30 20 30 Antelope Wells 89 67 92 67 / 40 30 30 30 Cloverdale 87 65 89 64 / 30 30 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Jul 25, 11:26 AM MDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1126 AM MDT Tue Jul 25 2017 NMZ401>417-TXZ418>424-261730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1126 AM MDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight We will continue to see a chance for afternoon and evening thunderstorms today. A few storms may produce rainfall rates of 1 to 3 inches of rain an hour, which could lead to some isolated flash .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will continue to see a chance for afternoon and evening thunderstorms through the first part of next week. We could see some lower rain chances for locations east of the Rio Grande by the end of the weekend into the first part of next week. But the threat for isolated flash flooding will continue west of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotters can report significant weather via our spotter 800 number or via Twitter using our office username @NWSElPaso.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:17 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 3 hr |
| Jul 24, 6:41 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 24, 7:28 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 24, 7:45 PM MDT | Special Weather Statement | EPZ | Sierra | 45 min |
| Jul 24, 8:58 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 24, 9:07 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.